Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 187, NWS North Platte, NE

June 26, 20094 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2009, 5:55 PM MDT for 4 counties in Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2009, 5:55 PM MDT (23:55 UTC)
Expired
Jun 26, 2009, 6:30 PM MDT
In force
35 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Cherry County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:38 PM MDTSevere Thunderstorm WatchSPC5 hr
Jun 26, 3:50 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 396 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
396 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 262355
SVRLBF
NEC031-069-075-161-270030-
/O.NEW.KLBF.SV.W.0187.090626T2355Z-090627T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
555 PM MDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 630 PM MDT

* AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PATTERSON LAKE...OR 29 MILES EAST OF ALLIANCE...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KENNEDY LAKE BY 605 PM MDT...
  WATSON LAKE BY 610 PM MDT...
  7 MILES SOUTHEAST OF ARGO HILL BY 620 PM MDT...
  6 MILES SOUTHEAST OF BILLYS LAKE BY 630 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR WESTERN NEBRASKA.

&&

LAT...LON 4246 10251 4247 10172 4182 10205 4177 10262
TIME...MOT...LOC 2356Z 211DEG 43KT 4204 10229

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 270013
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT FRI JUN 26 2009

NEC069-075-270023-
/O.CAN.KLBF.SV.W.0187.000000T0000Z-090627T0030Z/
GARDEN NE-GRANT NE-
613 PM MDT FRI JUN 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT AND
NORTHERN GARDEN COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR WESTERN NEBRASKA.

LAT...LON 4246 10251 4247 10172 4208 10192 4208 10201
      4200 10201 4200 10258
TIME...MOT...LOC 0013Z 216DEG 47KT 4222 10210

$$

NEC031-161-270030-
/O.CON.KLBF.SV.W.0187.000000T0000Z-090627T0030Z/
SHERIDAN NE-CHERRY NE-
613 PM MDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES...

AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR WATSON LAKE...OR 39 MILES SOUTHEAST OF RUSHVILLE...
MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF DIPPING VAT MEADOW BY 620 PM MDT...
  9 MILES SOUTHEAST OF BILLYS LAKE BY 625 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR WESTERN NEBRASKA.

&&

LAT...LON 4246 10251 4247 10172 4208 10192 4208 10201
      4200 10201 4200 10258
TIME...MOT...LOC 0013Z 216DEG 47KT 4222 10210

$$

SPRINGER
000 
WWUS53 KLBF 270030
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM MDT FRI JUN 26 2009

NEC031-161-270040-
/O.EXP.KLBF.SV.W.0187.000000T0000Z-090627T0030Z/
SHERIDAN NE-CHERRY NE-
630 PM MDT FRI JUN 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY AND
SOUTHEASTERN SHERIDAN COUNTIES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR WESTERN NEBRASKA.

A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR WESTERN CHERRY COUNTY.

LAT...LON 4246 10251 4247 10172 4208 10192 4208 10201
      4200 10201 4200 10258
TIME...MOT...LOC 0030Z 216DEG 47KT 4240 10192

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:59 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 26, 3:59 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM CDT FRI JUN 26 2009

.UPDATE...

UPDATED FOR TORNADO WATCH
&&

.PREV DISCUSSION... /ISSUED 340 PM CDT FRI JUN 26 2009/

UPDATE...
UPDATED TO ADD SEVERE THUNDERSTORM WATCH

PREV DISCUSSION... /ISSUED 303 PM CDT FRI JUN 26 2009/

SYNOPSIS...
H5 RIDGE INTO THE NORTHERN PLAINS WITH TROUGH TO THE WEST. POTENT
WAVE MOVING TO THE NORTHEAST OUT OF THE TROUGH SEEN IN VISIBLE.

DISCUSSION...

MODELS IN GOOD AGREEMENT WITH THE PROGRESSION OF THE FRONT THIS
EVENING.40+ KT LLJ DEVELOPS AND FEEDS MOISTURE NORTH INTO THE
ADVANCING FRONT. TDS IN THE MID TO UPPER 60S WITH A 72 NOTED AT
LEXINGTON. ATMOSPHERE IS WELL MIXED THIS AFTERNOON. CONVECTION
FIRING ALONG THE FRONT OVER SOUTHEAST MONTANA AND ALONG THE TROUGH
AXIS OVER EASTERN WYOMING. MUCAPES QUITE STRONG FROM SOUTHWEST
INTO NORTH CENTRAO NEBRASKA THIS AFTERNOON BUT FAIRLY STRONG CAP
OVER SOUTWEST. LOOK FOR CONVECTION TO FIRE OVER NORTH CENTRAL
ALONG REMAINS OF STATIONARY BOUNDARY AND THEN TO HIFT TO THE WEST
ALONG PREFRONTAL TROUGH AND THEN FRONTAL BOUNDARY AFTER MIDNIGHT.
SATURDAY WILL CLEAR OUT AND COOLER WITH SURFACE HIGH PRESSURE
BUILDING INTO WESTERN NEBRASKA. LOW TEMPERATURES ON SATURDAY
MORNING INTO THE 50S. GRADUAL WARMING INTO THE MID UPPER 80S ON
SUNDAY AS H5 RIDGE TRIES TO BUILD BACK INTO THE NORTHERN PLAINS.

THE EXTENDED MODELS ARE NOT IN GOOD AGREEMENT THIS AFTERNOON. HAVE
USED A BLEND FOR THE FORECAST. NEXT SYSTEM TO AFFECT THE AREA
TUESDAY NIGHT INTO WEDNESDAY AND HAVE RETAINED SCHC POPS. HAVE
INCLUDED SCHC POPS FOR THURSDAY FRIDAY AS A STRONG SYSTEM DROPS
OUT OF NORTHWEST FLOW ACROSS THE FORECAST AREA. HIGHS COOLING INTO
THE MID 80S TOWARD THE END OF THE PERIOD.

AVIATION...
THUNDERSTORM ACTIVITY WILL BE THE MAJOR AVIATION IMPACT
AND FORECAST FOCUS THE NEXT 24 HOURS.  THUNDERSTORMS WILL DEVELOP
ACROSS THE PANHANDLE AND INTO SOUTH DAKOTA BETWEEN 20Z AND 23Z AND
THEN MOVE EAST INTO WESTERN NEBRASKA.  A SECOND ROUND OF STORMS IS
THEN EXPECTED AFTER 0Z IN THE EVENING.  A COLD FRONTAL PASSAGE WILL
TURN SOUTHERLY WINDS TO NORTHWEST OVERNIGHT.  GENERALLY VFR
CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS AND AREAWIDE AFTER
8Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR
NEZ004>006-008-022>026-035>037-056>059-069-070-094.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...HIRSCH
Hazardous weather outlook, Jun 26, 2:49 PM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR SPOTTER ACTIVATION STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT FRI JUN 26 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-272045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT FRI JUN 26 2009 /239 PM MDT FRI JUN 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A BROAD SURFACE TROUGH ACROSS THE PANHANDLE OF NEBRASKA WILL
PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. AN AXIS
OF HIGHER SURFACE DEW POINTS EXTENDS ALONG AN OLD SURFACE BOUNDARY...
NEAR AND SOUTH OF HIGHWAY 2.

THUNDERSTORMS WILL INITIALLY BE CAPABLE OF HAIL AND DAMAGING
THUNDERSTORM WINDS...AND PERHAPS TORNADIC ACTIVITY...ESPECIALLY
WEST OF HIGHWAY 83 AND NEAR THE PREVIOUSLY MENTIONED SURFACE BOUNDARY.

BY LATE EVENING...THE GREATEST THREAT WILL BE FROM
LIGHTNING...HEAVY RAINS AND POSSIBLE FLOODING. THIS THREAT AREA
COVERS THE ENTIRE AREA AS ABUNDANT MOISTURE IS AVAILABLE. HEAVY
RAINS MAY NOT LEAD TO WIDESPREAD FLOODING HOWEVER GIVEN THE
FORECAST STORM MOTION OF EAST AT 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO THUNDERSTORMS ARE EXPECTED THIS WEEKEND. THE NEXT CHANCE OF
THUNDERSTORMS COMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT. AT THIS
TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

HIRSCH

In the hours before

Local storm report, Jun 26, 4:42 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             1 N BRULE               41.11N 101.89W
06/26/2009  E1.00 INCH       KEITH              NE   EMERGENCY MNGR

            NICKLE TO QUARTER SIZE HAIL WAS REPORTED JUST NORTH OF
            BRULE.

&&

JSWEET
Local storm report, Jun 26, 5:07 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 SE LEMOYNE            41.26N 101.77W
06/26/2009  E4.25 INCH       KEITH              NE   TRAINED SPOTTER

            5 MINUTES OF HALF DOLLAR HAIL WITH SOME HAIL THE SIZE OF
            SOFTBALLS.

&&

BHIRSCH
Local storm report, Jun 26, 5:37 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 E LEMOYNE             41.29N 101.78W
06/26/2009                   KEITH              NE   EMERGENCY MNGR

            NORTH SIDE OF LAKE MCCONAUGHY SEVERAL TREES BLOWN DOWN.
            ONE CAMPER BLOWN OVER AT CAMP GROUND.

&&

BHIRSCH
Local storm report, Jun 26, 5:39 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             22 NNE LISCO            41.79N 102.46W
06/26/2009  E1.00 INCH       GARDEN             NE   PUBLIC

&&

JSWEET
Local storm report, Jun 26, 5:41 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     OSHKOSH                 41.41N 102.34W
06/26/2009  E50 MPH          GARDEN             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, Jun 26, 5:50 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     8 N CHAPPELL            41.21N 102.47W
06/26/2009  E60 MPH          DEUEL              NE   PUBLIC

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:04 PM MDTSevere Thunderstorm WarningLBFCherry56 min
Jun 25, 6:13 PM MDTSevere Thunderstorm WarningLBFCherry62 min
Jun 25, 6:30 PM MDTSevere Thunderstorm WarningLBFChase, Hayes30 min
Jun 25, 6:59 PM MDTSevere Thunderstorm WarningLBFChase, Hayes31 min
Jun 25, 7:22 PM MDTSevere Thunderstorm WarningLBFLincoln, Perkins38 min
Jun 25, 8:00 PM MDTSevere Thunderstorm WarningLBFLincoln30 min
Jun 25, 8:24 PM MDTSevere Thunderstorm WarningLBFLincoln36 min
Jun 25, 8:36 PM MDTFlash Flood WatchLBFChase, Hayes, Keith, Lincoln, Perkins6 hr
Jun 26, 2:46 PM MDTSevere Thunderstorm WarningLBFDeuel, Keith59 min
Jun 26, 3:25 PM MDTTornado WarningLBFDeuel35 min
Jun 26, 3:42 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith63 min
Jun 26, 3:57 PM MDTTornado WarningLBFDeuel33 min
Jun 26, 4:09 PM MDTTornado WarningLBFDeuel, Keith36 min
Jun 26, 4:42 PM MDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Keith, McPherson63 min
Jun 26, 4:45 PM MDTTornado WarningLBFKeith30 min
Jun 26, 4:51 PM MDTSevere Thunderstorm WarningLBFArthur, Garden54 min
Jun 26, 5:02 PM MDTTornado WarningLBFGarden28 min
Jun 26, 5:10 PM MDTTornado WarningLBFArthur, Keith35 min
Jun 26, 5:13 PM MDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Keith, McPherson32 min
Jun 26, 5:17 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant58 min
Jun 26, 5:18 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden42 min
Jun 26, 5:33 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson57 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.